Indiana, 2007Flooding in Indiana, March 1 to 31, 2007
March 1 to 31, 2007 · NWS IND · 7 events in 7 counties and zones
Flooding continued along portions of the Wabash River from February into March.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding continued along portions of the Wabash River from February into March.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Feb 28, 9:30 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 28, 9:30 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
930 PM EST WED FEB 28 2007
.SHORT TERM UPDATE.../TONIGHT/
LATEST UPPER AIR SHOWS AN ELONGATED 850MB LOW FROM NEAR OMAHA NE.
WITH MAIN 850MB LOW ACROSS SOUTHERN KS. UPPER AIR AND PROFILER SITES
SUGGEST THAT THE 850MB WARM FRONT MAY EXTEND FROM JUST NORTH OF SPI
IL. TO AROUND LAF OR ACROSS THE FAR NORTHERN PARTS OF OUR CWA. 850MB
DEWPOINTS OF 5 TO 10C WERE RACING NORTH WITHIN 50-60KT LLJ.
SFC LOW WAS ACROSS SOUTHERN KS WITH MAIN WARM FRONT JUST SOUTH OF
THE OH RIVER. WATER VAPOR IMAGERY SHOWED AN INITIAL UPPER WAVE
MOVING ACROSS IOWA WHILE THE MAIN WAVE WAS EMERGING OUT OF THE
CENTRAL ROCKIES.
REST OF TONIGHT...STRONG 900-800MB LAYER THETAE ADVECTION WITHIN THE
LLJ SHOULD ACT TO PRODUCE SCT SHOWERS AND ISOLATED THUNDERSTORMS
AFTER MIDNIGHT. IT WOULD APPEAR THAT THE BEST CHCS MAY STAY NW OF
THE CWA NEAR AND NW OF THE 850MB FRONT WHICH SHOULD MOVE NORTH OF
THE CWA OVERNIGHT. I WILL KEEP THE LIKELY POPS HOWEVER GIVEN THE
ABOVE FORCING AND INCREASING UPPER DIVERGENCE. AIR TEMPS APPEAR TO
HAVE STABILIZED AND SHOULD STAY STEADY OF RISE SLOWLY OVERNIGHT.
THURS...LATEST MODELS SUGGEST THAT THE COLD FRONT AND GREATEST CHC
FOR CONVECTION AHEAD OF THE FRONT/SVR THREAT SHOULD STILL OCCUR IN
THE 18Z TO 00Z TIME FRAME WITH GREATER RISK OF SVR SOUTH OF I-70.
&&
.AVIATION...DISCUSSION FOR 010000Z TAF ISSUANCE. EARLIER BAND OF MXD
PCPN HAS MOVD OFF TO THE NE. APPEARS ORGANIZED CONVECTION MAY DVLP
OVR THE NEXT COUPLE OF HRS IN THE AREA OF ERN KS/WRN MO...AND MODELS
PROG THE REMNANTS OF THAT SYS INTO THE LOCAL AREA VRY LT TONIGHT.
CURRENT THINKING IS THAT SYS WL BEGIN TO AFFECT THE WRN TERMINALS IN
THE 010800Z-011100Z TIME FRAME. AT THIS PT...APPEARS THERE IS ENOUGH
ELEVATED INSTABILITY FOR SOME EMBEDDED THUNDER. ACTVTY XPCTD TO CONT
BYD 011200Z. GENERALLY VFR CONDS WITH CIGS ABV 050/VSBYS P6SM UNTIL
PCPN BEGINS...THEN AREAS MVFR CIGS/VSBYS PROBABLE.
OTHER CONCERN IS LLWS. WND PROGS SUGGEST 850MB JET ON THE ORDER OF
45-50KTS WL BE MOVG INTO THE LOCAL AREA OVR THE NEXT FEW HRS AND
LAST THRU THE NIGHT. MODEL SOUNDINGS SHOW A RATHER PRONOUNCED
INVERSION WITH THE TOP NR 900MB. WNDS AT THE TOP OF THE INVERSION
PROGGED TO BE ARND 40-45KTS...BUT WNDS SPEEDS THROUGHOUT THE
INVERSION INDICATE A MORE GRADU DROP OFF TOWARDS THE SFC THAN I
WOULD LIKE TO SEE FOR A SIG WS THREAT. DOESN/T LOOK LIKE WS CRITERIA
WL BE MET...HOWEVER IF SFC WNDS DECOUPLE A LTL MORE THAN XPCTD...
THAT COULD CHANGE.
&&
.SHORT TERM.../TONIGHT THROUGH SATURDAY/
FORECAST FOCUS IS ON RAIN/TSRA EVENT TONIGHT AND THURSDAY WITH ALL
ITS ASSOCIATED PROBLEMS.
AT 18Z A WEAK UPPER WAVE COMBINED WITH WARM ADVECTION AT 850 WAS
PRODUCING A BAND OF SHRA ACROSS THE NORTHERN FORECAST AREA /FA/.
WARMER AIR LURKED JUST SOUTH OF THE FA WITH TEMPS WELL INTO THE 50S
JUST S OF THE OH RIVER...WITH TEMPS HANGING ON IN THE MID 30S ACROSS
NRN FA.
MODELS WERE IN DECENT AGREEMENT WITH THE MAJOR PLAYERS IN UPCOMING
EVENT. USED A BLEND.
CURRENT BAND OF PRECIP SHOULD EXIT THE FA AROUND 00Z. DURING THE
NIGHT...STRONG 850 JET WILL MOVE INTO THE AREA. A SURFACE WARM FRONT
WILL MOVE INTO SOUTHERN INDIANA BY 12Z. COMBINE THE 850 JET...WARM
FRONT...APPROACHING UPPER SYSTEM...AND AMPLE MOISTURE FLOWING IN
FROM THE SOUTH WILL LEAD TO RAIN DEVELOPING ACROSS THE FA BY 12Z.
BEST CHANCE OF RAIN WILL BE AFTER MIDNIGHT WHEN MOST INGREDIENTS
COME TOGETHER. WILL GO CATEGORICAL POPS WESTERN 2/3 OF THE FA WITH
LIKELY POPS ACROSS THE EAST TO ACCOUNT FOR TIMING. TEMPERATURES WILL
BE TRICKY AS LOWS WILL BE REALIZED EARLY THIS EVENING. AS NOTED
ABOVE...COLD AIR ACROSS NORTHERN FA IS STUBBORN...SO WILL GO A
LITTLE COOLER THAN GUIDANCE HERE. ACROSS SOUTHERN FA...WHERE WARMER
AIR IS ALREADY FLOWING IN...WENT NEAR GUIDANCE.
ON THURSDAY...INGREDIENTS ARE COMING TOGETHER FOR POSSIBLE SEVERE
WEATHER EVENT ACROSS THE FORECAST AREA. BASED ON HOW WARM THINGS ARE
TODAY ACROSS AREAS TO OUR SOUTH...SEE NO REASON WHY TEMPERATURES
WILL NOT GET WARM TOMORROW GIVEN STRONG SOUTHERLY FLOW BEHIND WARM
FRONT. THIS WILL LEAD TO LOW CAPE VALUES. THIS INSTABILITY COMBINED
WITH STRONG WINDS NOT FAR ABOVE THE SURFACE /DEEP VERTICAL SHEAR/
MAY LEAD TO A SQUALL LINE WITH DAMAGING WINDS JUST AHEAD OF THE COLD
FRONT. BASED ON CURRENT MODEL DATA LOOKS LIKE BEST CHANCES FOR
SEVERE ACROSS THE FA WILL BE FROM 18-24Z. BEFORE THE COLD
FRONT...THERE WILL BE SHOWERS AS WARM FRONT LIFTS NORTH ACROSS FA.
THERE MAY BE A LULL IN WARM SECTOR BEFORE COLD FRONT BRINGS THE
SQUALL LINE. WILL GO CATEGORICAL POPS BUT WORD AS OCCASIONAL TO
INDICATE POTENTIAL DRY PERIODS. RAINFALL AMOUNTS MAY REACH AN INCH.
THE WARM TEMPERATURES WILL HELP MELT THE SNOWPACK ACROSS THE
NORTHERN FA. THE RAINFALL PLUS THE SNOWMELT MAY LEAD TO FLOODING
ISSUES. THE RAINFALL MAY INCREASE FLOODING PROBLEMS ACROSS THE
SOUTHERN FA AS WELL. AFTER COORDINATION WITH SURROUNDING OFFICES
HAVE DECIDED TO GO WITH A FLOOD WATCH FOR THURSDAY.
AS MENTIONED EARLIER WILL GO WITH WARMER TEMPERATURES ON THU. ENDED
UP BEING WARMER THAN MAV MOST AREAS.
PRECIP WILL END BEHIND FROPA THU EVE. SOME WRAP-AROUND PRECIP MAY
MOVE BACK INTO THE NRN FA THU NIGHT. BY THEN TEMPERATURES WILL BE
COLD ENOUGH FOR PRECIP TO BE SNOW. WILL GO WITH SLIGHT CHC POPS. ON
FRI UPPER LOW AND TROF WILL REMAIN N OF THE FA AND SHOULD PROVIDE
NRN FA WITH CHANCE POPS. MODELS ARE ALL HINTING AT LOWER MOISTURE
ACROSS SOUTHERN FA SO HAVE WENT DRY THERE ON FRI.
ON SATURDAY COLDER AIR FLOWS INTO THE FA AS UPPER TROF MOVES ACROSS.
WENT WITH CHANCE POPS ALL AREAS. SNOW WILL BE THE PRECIP TYPE.
WINDS WILL BE RELATIVELY STRONG STARTING THU NIGHT AND CONTINUING AT
TIMES INTO SATURDAY WHEN THE COLDER AIR FLOWS IN.
&&
.LONG TERM.../SATURDAY NIGHT THROUGH WEDNESDAY/
WILL KEEP LINGERING FLURRIES INTO SATURDAY NIGHT AS GFS AND DGEX
STILL HAS A LOT OF LOW LEVEL RH ACROSS US WITH A COLD NORTHWEST
FLOW.
THEN QUIET WEATHER WILL BE THE RULE THE FIRST HALF OF NEXT WEEK. THE
STRONG UPPER LOW OVER SOUTHERN QUEBEC SATURDAY NIGHT WILL MOVE
INTO THE NORTH ATLANTIC BY MID WEEK. LONG RANGE MODELS SHOW A MORE
ZONAL FLOW DEVELOPING EARLY TO MID PART OF NEXT WEEK. THUS
TEMPERATURES SHOULD MODERATE SOME BY NEXT TUESDAY AND WEDNESDAY. GFS
BRINGS A WEAK UPPER DISTURBANCE EAST ACROSS OUR REGION TUESDAY.
AIRMASS SHOULD BE TOO DRY FOR PRECIPITATION...AND WILL FOLLOW SUIT
WITH NCEP. HOWEVER I BELIEVE THERE MAY BE SOME CLOUDS WITH THIS
SYSTEM SO WILL GO AT LEAST PARTLY CLOUDY DURING THAT PERIOD.
&&
.IND WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR ALL OF CENTRAL
INDIANA FROM 12Z THU TO 00Z FRI.
&&
AVIATION...JAS
SHORT TERM...CS
SHORT TERM UPDATE...CO
LONG TERM...JH
Hazardous weather outlook, Feb 28, 3:47 PM EST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
347 PM EST WED FEB 28 2007
INZ028-029-035-043-044-051>053-060-061-067>071-012100-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-OWEN-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
347 PM EST WED FEB 28 2007 /247 PM CST WED FEB 28 2007/
...FLOODING AND SEVERE WEATHER POSSIBLE ON THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR WESTERN AND FAR SOUTHERN
SECTIONS OF CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A FLOOD WARNING IS IN EFFECT FOR PORTIONS OF LOCAL RIVERS. PLEASE
SEE THE LATEST HYDROLOGIC STATEMENT FOR RIVER LEVELS AND CREST
FORECASTS.
THUNDERSTORMS ARE POSSIBLE OVERNIGHT. THESE STORMS MAY PRODUCE
GUSTY WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS ARE POSSIBLE ON THURSDAY. SOME OF THE STORMS
THURSDAY AFTERNOON MAY BECOME SEVERE WITH DAMAGING WINDS THE
PRIMARY THREAT. THE BEST CHANCE FOR SEVERE STORMS LOOKS TO BE FROM
100 PM EST TO 700 PM EST.
A FLOOD WATCH IS IN EFFECT ON THURSDAY. HEAVY RAIN MAY LEAD TO
FLOODING OF LOW LYING AREAS AND ADDITIONAL FLOODING ALONG STREAMS
AND RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ021-030-031-036>042-045>049-054>057-062>065-072-012100-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS-
347 PM EST WED FEB 28 2007
...FLOODING AND SEVERE WEATHER POSSIBLE ON THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE OVERNIGHT. THESE STORMS MAY PRODUCE
GUSTY WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS ARE POSSIBLE ON THURSDAY. SOME OF THE STORMS
THURSDAY AFTERNOON MAY BECOME SEVERE WITH DAMAGING WINDS THE
PRIMARY THREAT. THE BEST CHANCE FOR SEVERE STORMS LOOKS TO BE IN
THE 100 PM TO 700 PM EST TIME FRAME.
A FLOOD WATCH IS IN EFFECT ON THURSDAY. HEAVY RAIN MAY LEAD TO
FLOODING OF LOW LYING AREAS AND FLOODING ALONG STREAMS AND
RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
Flood, Tippecanoe
- When
- March 1, 12:00 AM EST to March 31, 11:59 PM EST
- Where
- Tippecanoe County, Lafayette
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.420, -86.870
The Wabash River remained above flood from late February through March, only briefly dipping below flood stage during the month before rising back above flood due to rainfall. Crests were over 9 feet above flood stage.
Flood, Warren
- When
- March 1, 12:00 AM EST to March 31, 11:59 PM EST
- Where
- Warren County, Williamsport
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.280, -87.300
The Wabash River remained flooded in Warren County from February through March, dipping below flood stage for only brief periods during the month. Crests were nearly 8.5 feet above flood stage.
Flood, Fountain
- When
- March 1, 12:00 AM EST to March 31, 11:59 PM EST
- Where
- Fountain County, Covington
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.130, -87.400
The Wabash River remained flooded in Fountain County from February through March, dipping below flood stage for only brief periods during the month. Crests were nearly 8.5 feet above flood stage.
Flood, Vermillion
- When
- March 1, 12:00 AM EST to March 31, 11:59 PM EST
- Where
- Vermillion County, Hillsdale
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.780, -87.380
The Wabash River in Vermillion County remained above flood stage from February through all of March. Crests were 10 feet above flood stage.
Flood, Parke
- When
- March 1, 12:00 AM EST to March 31, 11:59 PM EST
- Where
- Parke County, Montezuma
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.800, -87.370
The Wabash River in Parke County remained above flood stage from February through all of March. Crests were 10 feet above flood stage.
Flood, Vigo
- When
- March 1, 12:00 AM EST to March 31, 11:59 PM EST
- Where
- Vigo County, Terre Haute
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.470, -87.400
The Wabash River in Vigo County remained above flood from February through March, dipping below flood stage only briefly during the month. Crests were over 6 feet above flood stage.
Flood, Sullivan
- When
- March 1, 12:00 AM EST to March 31, 11:59 PM EST
- Where
- Sullivan County, Riverton
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.020, -87.580
Several bouts of heavy rain kept the Wabash River in Sullivan County above flood through the entire month of March. Crests were nearly 6 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Alabama, March 1, 20079 deaths · 56 injured · $264 million · EF4 · 7 events
- Tornadoes and Damaging Winds in Georgia, March 1 to 2, 20076 deaths · 5 injured · $6.9 million · EF2 · 18 events
- Tornadoes and Flood in Georgia, March 1 to 2, 20073 deaths · 28 injured · $143 million · EF3 · 39 events
- Tornadoes and Hail in Alabama, March 1, 20071 death · 2 injured · $2.0 million · EF4 · 5 events
- Tornadoes in Missouri, March 1, 20071 death · $760,000 · EF3 · 2 events
- Tornadoes and Flash Flood in Alabama, March 1, 20076 injured · $1.4 million · EF2 · 53 events
- Winter Storm and Winter Weather in Iowa, March 1 to 2, 20071 death · 19 events
- Blizzard and Lightning Strike in Iowa, March 1 to 2, 20071 injured · $3.2 million · 33 events
- Winter Storm and Winter Weather in Michigan, March 1 to 2, 2007$1.5 million · 12 events
- Tornado and Hail in Mississippi, March 1, 2007$331,000 · EF1 · 14 events
- Tornado and Damaging Winds in Georgia, March 1 to 2, 2007EF2 · 7 events
- Damaging Wind in Missouri, March 1, 2007$750,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21569, 21570, 21571, 21572, 21573, 21575, 21576.